Alert archive / Missouri / Flash Flood Watches in 2008
Flash Flood Watch 5, NWS St. Louis, MO
NWS St. Louis, MO issued this flash flood watch at Apr 7, 2008, 3:03 PM CDT for 29 counties in Missouri; 17 counties in Illinois. It took effect at Apr 8, 2008, 7:00 AM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Apr 7, 2008, 3:03 PM CDT (20:03 UTC)
- In effect from
- Apr 8, 2008, 7:00 AM CDT
- Expired
- Apr 8, 2008, 3:27 PM CDT
- In force
- 8 hr
- Issued by
- NWS St. Louis, MO
- Flood severity
- None
All 46 counties
Adams County, IL, Bond County, IL, Brown County, IL, Calhoun County, IL, Clinton County, IL, Fayette County, IL, Greene County, IL, Jersey County, IL, Macoupin County, IL, Madison County, IL, Marion County, IL, Monroe County, IL, Montgomery County, IL, Pike County, IL, Randolph County, IL, Saint Clair County, IL, Washington County, IL, Audrain County, MO, Boone County, MO, Callaway County, MO, City of Saint Louis, MO, Cole County, MO, Crawford County, MO, Franklin County, MO, Gasconade County, MO, Iron County, MO, Jefferson County, MO, Knox County, MO, Lewis County, MO, Lincoln County, MO, Madison County, MO, Marion County, MO, Moniteau County, MO, Monroe County, MO, Montgomery County, MO, Osage County, MO, Pike County, MO, Ralls County, MO, Reynolds County, MO, Saint Charles County, MO, Saint Francois County, MO, Saint Louis County, MO, Sainte Genevieve County, MO, Shelby County, MO, Warren County, MO, Washington County, MO
The radar
The St Louis radar (KLSX), 18 km from the middle of the area, began a volume at 20:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.1 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1562 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 102 m²/s²
- 0-3 km storm-relative helicity
- 160 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS63 KLSX 072003 FFALSX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE ST LOUIS MO 303 PM CDT MON APR 7 2008 ...LOCALLY HEAVY RAINFALL MAY LEAD TO FLASH FLOODING TUESDAY... .THUNDERSTORMS ARE EXPECTED TO FORM IN RESPONSE TO LOW PRESSURE MOVING ALONG A FRONTAL BOUNDARY ACROSS MISSOURI AND ILLINOIS ON TUESDAY. THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL OF 1 TO 2 INCHES. LOCALLY HIGHER AMOUNTS WILL BE POSSIBLE WHERE THUNDERSTORMS MOVE REPEATEDLY OVER THE SAME AREA. ILZ095>097-MOZ018-019-026-027-034>036-041-042-047>051-059-081100- /O.NEW.KLSX.FF.A.0005.080408T1200Z-080409T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ADAMS IL-BROWN IL-PIKE IL-KNOX-LEWIS-SHELBY-MARION-MONROE-RALLS- PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-CALLAWAY-MONTGOMERY- GASCONADE- INCLUDING THE CITIES OF...QUINCY...HANNIBAL...BOWLING GREEN... COLUMBIA...MEXICO...JEFFERSON CITY 303 PM CDT MON APR 7 2008 ...FLASH FLOOD WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING... THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF WEST CENTRAL ILLINOIS AND MISSOURI...INCLUDING THE FOLLOWING COUNTIES...IN WEST CENTRAL ILLINOIS...ADAMS IL...BROWN IL AND PIKE IL. IN MISSOURI... AUDRAIN...BOONE...CALLAWAY...COLE...GASCONADE...KNOX...LEWIS... MARION...MONITEAU...MONROE...MONTGOMERY...OSAGE...PIKE...RALLS AND SHELBY. * FROM TUESDAY MORNING THROUGH TUESDAY EVENING * THUNDERSTORMS ARE EXPECTED TO MOVE INTO THE WATCH AREA TUESDAY MORNING AND PERSIST THROUGH THE AFTERNOON. LOCALLY HEAVY RAINFALL OF 1 TO 2 INCHES IS EXPECTED. LOCALLY HIGHER AMOUNTS WILL BE POSSIBLE WHERE THUNDERSTORMS MOVE REPEATEDLY OVER THE SAME AREA. * EXCESSIVE RUNOFF FROM LOCALLY HEAVY RAINFALL MAY LEAD TO FLASH FLOODING OF CREEKS...STREAMS AND SMALL RIVERS. LOW LYING AREAS MAY ALSO SEE RAPID RISES OF WATER...INCLUDING LOW WATER CROSSINGS. A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE BUT NOT IMMINENT IN THE WATCH AREA. IF YOU LIVE IN FLOOD PRONE AREAS...STAY INFORMED...AND BE READY FOR QUICK ACTION IF FLOODING IS OBSERVED OR IF A FLASH FLOOD WARNING IS ISSUED. $$ ILZ058>060-064-065-098>102-MOZ052-060>065-072-073-081100- /O.NEW.KLSX.FF.A.0005.080408T1800Z-080409T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CALHOUN IL- JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-LINCOLN-WARREN- ST. CHARLES-FRANKLIN-ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD- WASHINGTON- INCLUDING THE CITIES OF...LITCHFIELD...VANDALIA...EDWARDSVILLE... BELLEVILLE...ST CHARLES...UNION...ST LOUIS 303 PM CDT MON APR 7 2008 ...FLASH FLOOD WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING... THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF ILLINOIS AND EAST CENTRAL MISSOURI...INCLUDING THE FOLLOWING COUNTIES...IN ILLINOIS... BOND IL...CALHOUN IL...FAYETTE IL...GREENE IL...JERSEY IL... MACOUPIN IL...MADISON IL...MONROE IL...MONTGOMERY IL AND ST. CLAIR IL. IN EAST CENTRAL MISSOURI...CRAWFORD...FRANKLIN... JEFFERSON...LINCOLN...ST. CHARLES...ST. LOUIS...ST. LOUIS CITY...WARREN AND WASHINGTON. * FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING * THUNDERSTORMS ARE EXPECTED TO DEVELOP OR MOVE INTO THE WATCH AREA TUESDAY AFTERNOON. SOME OF THE STORMS WILL BE STRONG OR SEVERE AND LIKELY PRODUCE LOCALLY HEAVY RAINFALL OF 1 TO 2 INCHES. LOCALLY HIGHER AMOUNTS WILL BE POSSIBLE WHERE THUNDERSTORMS MOVE REPEATEDLY OVER THE SAME AREA. * EXCESSIVE RUNOFF FROM LOCALLY HEAVY RAINFALL MAY LEAD TO FLASH FLOODING OF CREEKS...STREAMS AND SMALL RIVERS. LOW LYING AREAS MAY ALSO SEE RAPID RISES OF WATER...INCLUDING LOW WATER CROSSINGS. A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE BUT NOT IMMINENT IN THE WATCH AREA. IF YOU LIVE IN FLOOD PRONE AREAS...STAY INFORMED...AND BE READY FOR QUICK ACTION IF FLOODING IS OBSERVED OR IF A FLASH FLOOD WARNING IS ISSUED. $$ ILZ069-070-074-079-MOZ074-075-084-085-099-081100- /O.NEW.KLSX.FF.A.0005.080408T1800Z-080409T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CLINTON IL-MARION IL-WASHINGTON IL-RANDOLPH IL-ST. FRANCOIS- STE. GENEVIEVE-IRON-MADISON-REYNOLDS- INCLUDING THE CITIES OF...SALEM...CHESTER...FARMINGTON 303 PM CDT MON APR 7 2008 ...FLASH FLOOD WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH LATE TUESDAY NIGHT... THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF ILLINOIS AND SOUTHEAST MISSOURI...INCLUDING THE FOLLOWING COUNTIES...IN ILLINOIS... CLINTON IL...MARION IL...RANDOLPH IL AND WASHINGTON IL. IN SOUTHEAST MISSOURI...IRON...MADISON...REYNOLDS...ST. FRANCOIS AND STE. GENEVIEVE. * FROM TUESDAY AFTERNOON THROUGH LATE TUESDAY NIGHT * THUNDERSTORMS ARE EXPECTED TO MOVE INTO THE WATCH AREA LATE TUESDAY AFTERNOON. SOME OF THE STORMS WILL BE STRONG OR SEVERE AND LIKELY PRODUCE LOCALLY HEAVY RAINFALL OF 1 TO 2 INCHES. LOCALLY HIGHER AMOUNTS WILL BE POSSIBLE WHERE THUNDERSTORMS MOVE REPEATEDLY OVER THE SAME AREA. * EXCESSIVE RUNOFF FROM LOCALLY HEAVY RAINFALL MAY LEAD TO FLASH FLOODING OF CREEKS...STREAMS AND SMALL RIVERS. LOW LYING AREAS MAY ALSO SEE RAPID RISES OF WATER...INCLUDING LOW WATER CROSSINGS. A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE BUT NOT IMMINENT IN THE WATCH AREA. IF YOU LIVE IN FLOOD PRONE AREAS...STAY INFORMED...AND BE READY FOR QUICK ACTION IF FLOODING IS OBSERVED OR IF A FLASH FLOOD WARNING IS ISSUED. $$ CVKING
3 follow-up statements
000 WGUS63 KLSX 080909 FFALSX FLOOD WATCH NATIONAL WEATHER SERVICE ST LOUIS MO 409 AM CDT TUE APR 8 2008 ILZ095>097-MOZ018-019-026-027-034>036-041-042-047>051-059-082115- /O.CON.KLSX.FF.A.0005.080408T1200Z-080409T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ADAMS IL-BROWN IL-PIKE IL-KNOX-LEWIS-SHELBY-MARION-MONROE-RALLS- PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-CALLAWAY-MONTGOMERY- GASCONADE- INCLUDING THE CITIES OF...QUINCY...HANNIBAL...BOWLING GREEN... COLUMBIA...MEXICO...JEFFERSON CITY 409 AM CDT TUE APR 8 2008 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 7 AM CDT THIS MORNING THROUGH THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF WEST CENTRAL ILLINOIS AND MISSOURI...INCLUDING THE FOLLOWING COUNTIES...IN WEST CENTRAL ILLINOIS...ADAMS IL... BROWN IL AND PIKE IL. IN MISSOURI...AUDRAIN...BOONE... CALLAWAY...COLE...GASCONADE...KNOX...LEWIS...MARION... MONITEAU...MONROE...MONTGOMERY...OSAGE...PIKE...RALLS AND SHELBY. * FROM 7 AM CDT THIS MORNING THROUGH THIS EVENING * A LARGE AREA OF SHOWERS AND THUNDERSTORMS ARE EXPECTED TO MOVE ACROSS THE WATCH AREA EARLY THIS MORNING...WITH ADDITIONAL SHOWERS AND STORMS REDEVELOPING DURING THE AFTERNOON. WIDESPREAD RAINS OF AROUND AN INCH ARE EXPECTED...BUT LOCALLY HIGHER AMOUNTS WILL OCCUR WHERE THE HEAVIEST THUNDERSTORMS OCCUR... OR SEVERAL THUNDERSTORMS MOVE OVER THE SAME AREA. * EXCESSIVE RUNOFF FROM LOCALLY HEAVY RAINFALL MAY LEAD TO FLASH FLOODING OF CREEKS...STREAMS AND SMALL RIVERS. LOW LYING AREAS MAY ALSO SEE RAPID RISES OF WATER...INCLUDING LOW WATER CROSSINGS. A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE BUT NOT IMMINENT IN THE WATCH AREA. IF YOU LIVE IN FLOOD PRONE AREAS... STAY INFORMED...AND BE READY FOR QUICK ACTION IF FLOODING IS OBSERVED OR IF A FLASH FLOOD WARNING IS ISSUED. $$ ILZ058>060-064-065-098>102-MOZ052-060>065-072-073-082115- /O.CON.KLSX.FF.A.0005.080408T1800Z-080409T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CALHOUN IL- JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-LINCOLN-WARREN- ST. CHARLES-FRANKLIN-ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD- WASHINGTON- INCLUDING THE CITIES OF...LITCHFIELD...VANDALIA...EDWARDSVILLE... BELLEVILLE...ST CHARLES...UNION...ST LOUIS 409 AM CDT TUE APR 8 2008 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 1 PM CDT THIS AFTERNOON THROUGH THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF ILLINOIS AND EAST CENTRAL MISSOURI...INCLUDING THE FOLLOWING COUNTIES...IN ILLINOIS...BOND IL...CALHOUN IL... FAYETTE IL...GREENE IL...JERSEY IL...MACOUPIN IL...MADISON IL...MONROE IL...MONTGOMERY IL AND ST. CLAIR IL. IN EAST CENTRAL MISSOURI...CRAWFORD...FRANKLIN...JEFFERSON...LINCOLN... ST. CHARLES...ST. LOUIS...ST. LOUIS CITY...WARREN AND WASHINGTON. * FROM 1 PM CDT THIS AFTERNOON THROUGH THIS EVENING * SHOWERS AND THUNDERSTORMS ARE EXPECTED OVERSPREAD THE WATCH AREA THIS AFTERNOON...WITH SHOWERS AND STORMS LINGERING INTO THE EVENING. WIDESPREAD RAINS OF AROUND AN INCH ARE EXPECTED...HOWEVER...LOCALLY HIGHER AMOUNTS WILL OCCUR WHERE THUNDERSTORMS MOVE REPEATEDLY OVER THE SAME AREA...AND IN THESE LOCATIONS RAINFALL TOTALS COULD BE AS HIGH AS 3 INCHES. * EXCESSIVE RUNOFF FROM LOCALLY HEAVY RAINFALL MAY LEAD TO FLASH FLOODING OF CREEKS...STREAMS AND SMALL RIVERS. LOW LYING AREAS MAY ALSO SEE RAPID RISES OF WATER...INCLUDING LOW WATER CROSSINGS. A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE BUT NOT IMMINENT IN THE WATCH AREA. IF YOU LIVE IN FLOOD PRONE AREAS... STAY INFORMED...AND BE READY FOR QUICK ACTION IF FLOODING IS OBSERVED OR IF A FLASH FLOOD WARNING IS ISSUED. $$ ILZ069-070-074-079-MOZ074-075-084-085-099-082115- /O.CON.KLSX.FF.A.0005.080408T1800Z-080409T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CLINTON IL-MARION IL-WASHINGTON IL-RANDOLPH IL-ST. FRANCOIS- STE. GENEVIEVE-IRON-MADISON-REYNOLDS- INCLUDING THE CITIES OF...SALEM...CHESTER...FARMINGTON 409 AM CDT TUE APR 8 2008 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 1 PM CDT THIS AFTERNOON THROUGH LATE TONIGHT... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF ILLINOIS AND SOUTHEAST MISSOURI...INCLUDING THE FOLLOWING COUNTIES...IN ILLINOIS...CLINTON IL...MARION IL... RANDOLPH IL AND WASHINGTON IL. IN SOUTHEAST MISSOURI...IRON... MADISON...REYNOLDS...ST. FRANCOIS AND STE. GENEVIEVE. * FROM 1 PM CDT THIS AFTERNOON THROUGH LATE TONIGHT * SHOWERS AND THUNDERSTORMS ARE EXPECTED OVERSPREAD THE WATCH AREA THIS AFTERNOON...WITH SHOWERS AND STORMS LINGERING INTO THE EVENING. WIDESPREAD RAINS OF AROUND AN INCH ARE EXPECTED...HOWEVER...LOCALLY HIGHER AMOUNTS WILL OCCUR WHERE THUNDERSTORMS MOVE REPEATEDLY OVER THE SAME AREA...AND IN THESE LOCATIONS RAINFALL TOTALS COULD BE AS HIGH AS 3 INCHES. * EXCESSIVE RUNOFF FROM LOCALLY HEAVY RAINFALL MAY LEAD TO FLASH FLOODING OF CREEKS...STREAMS AND SMALL RIVERS. LOW LYING AREAS MAY ALSO SEE RAPID RISES OF WATER...INCLUDING LOW WATER CROSSINGS. A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE BUT NOT IMMINENT IN THE WATCH AREA. IF YOU LIVE IN FLOOD PRONE AREAS... STAY INFORMED...AND BE READY FOR QUICK ACTION IF FLOODING IS OBSERVED OR IF A FLASH FLOOD WARNING IS ISSUED. $$ TRUETT/TILLY
000 WGUS63 KLSX 081502 FFALSX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE ST LOUIS MO 1002 AM CDT TUE APR 8 2008 ILZ095>097-MOZ018-019-026-027-034>036-041-042-047>051-059-081615- /O.CAN.KLSX.FF.A.0005.000000T0000Z-080409T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ADAMS IL-BROWN IL-PIKE IL-KNOX-LEWIS-SHELBY-MARION-MONROE-RALLS- PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-CALLAWAY-MONTGOMERY- GASCONADE- INCLUDING THE CITIES OF...QUINCY...HANNIBAL...BOWLING GREEN... COLUMBIA...MEXICO...JEFFERSON CITY 1002 AM CDT TUE APR 8 2008 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF WEST CENTRAL ILLINOIS AND MISSOURI HAS BEEN CANCELLED. LIGHT RAIN SHOWERS WILL CONTINUE INTO THE AFTERNOON BUT THE THREAT OF FLASH FLOODING HAS ENDED. $$ ILZ069-070-074-079-MOZ074-075-084-085-099-082000- /O.EXT.KLSX.FF.A.0005.080408T1800Z-080409T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CLINTON IL-MARION IL-WASHINGTON IL-RANDOLPH IL-ST. FRANCOIS- STE. GENEVIEVE-IRON-MADISON-REYNOLDS- INCLUDING THE CITIES OF...SALEM...CHESTER...FARMINGTON 1002 AM CDT TUE APR 8 2008 ...FLASH FLOOD WATCH NOW IN EFFECT FROM 1 PM CDT THIS AFTERNOON THROUGH THIS EVENING... THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR * PORTIONS OF ILLINOIS AND SOUTHEAST MISSOURI...INCLUDING THE FOLLOWING COUNTIES...IN ILLINOIS...CLINTON IL...MARION IL... RANDOLPH IL AND WASHINGTON IL. IN SOUTHEAST MISSOURI...IRON... MADISON...REYNOLDS...ST. FRANCOIS AND STE. GENEVIEVE. * FROM 1 PM CDT THIS AFTERNOON THROUGH THIS EVENING * SHOWERS AND THUNDERSTORMS ARE EXPECTED OVERSPREAD THE WATCH AREA THIS AFTERNOON...WITH SHOWERS AND STORMS LINGERING INTO THE EVENING. WIDESPREAD RAINS OF AROUND AN INCH ARE EXPECTED. LOCALLY HIGHER AMOUNTS WILL BE POSSIBLE. * EXCESSIVE RUNOFF FROM LOCALLY HEAVY RAINFALL MAY LEAD TO FLASH FLOODING OF CREEKS...STREAMS AND SMALL RIVERS. LOW LYING AREAS MAY ALSO SEE RAPID RISES OF WATER...INCLUDING LOW WATER CROSSINGS. A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE BUT NOT IMMINENT IN THE WATCH AREA. IF YOU LIVE IN FLOOD PRONE AREAS... STAY INFORMED...AND BE READY FOR QUICK ACTION IF FLOODING IS OBSERVED OR IF A FLASH FLOOD WARNING IS ISSUED. $$ ILZ058>060-064-065-098>102-MOZ052-060>065-072-073-082000- /O.CON.KLSX.FF.A.0005.080408T1800Z-080409T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CALHOUN IL- JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-LINCOLN-WARREN- ST. CHARLES-FRANKLIN-ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD- WASHINGTON- INCLUDING THE CITIES OF...LITCHFIELD...VANDALIA...EDWARDSVILLE... BELLEVILLE...ST CHARLES...UNION...ST LOUIS 1002 AM CDT TUE APR 8 2008 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 1 PM CDT THIS AFTERNOON THROUGH THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF ILLINOIS AND EAST CENTRAL MISSOURI...INCLUDING THE FOLLOWING COUNTIES...IN ILLINOIS...BOND IL...CALHOUN IL... FAYETTE IL...GREENE IL...JERSEY IL...MACOUPIN IL...MADISON IL...MONROE IL...MONTGOMERY IL AND ST. CLAIR IL. IN EAST CENTRAL MISSOURI...CRAWFORD...FRANKLIN...JEFFERSON...LINCOLN... ST. CHARLES...ST. LOUIS...ST. LOUIS CITY...WARREN AND WASHINGTON. * FROM 1 PM CDT THIS AFTERNOON THROUGH THIS EVENING * SHOWERS AND THUNDERSTORMS ARE EXPECTED OVERSPREAD THE WATCH AREA THIS AFTERNOON...WITH SHOWERS AND STORMS LINGERING INTO THE EVENING. WIDESPREAD RAINS OF AROUND AN INCH ARE EXPECTED. LOCALLY HIGHER AMOUNTS ARE POSSIBLE. * EXCESSIVE RUNOFF FROM LOCALLY HEAVY RAINFALL MAY LEAD TO FLASH FLOODING OF CREEKS...STREAMS AND SMALL RIVERS. LOW LYING AREAS MAY ALSO SEE RAPID RISES OF WATER...INCLUDING LOW WATER CROSSINGS. A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE BUT NOT IMMINENT IN THE WATCH AREA. IF YOU LIVE IN FLOOD PRONE AREAS... STAY INFORMED...AND BE READY FOR QUICK ACTION IF FLOODING IS OBSERVED OR IF A FLASH FLOOD WARNING IS ISSUED. $$ CVKING
000 WGUS63 KLSX 082027 FFALSX FLOOD WATCH NATIONAL WEATHER SERVICE ST LOUIS MO 327 PM CDT TUE APR 8 2008 ILZ058>060-064-065-069-070-074-079-098>102-MOZ052-060>065-072>075- 084-085-099-082130- /O.CAN.KLSX.FF.A.0005.000000T0000Z-080409T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-CALHOUN IL-JERSEY IL- MADISON IL-ST. CLAIR IL-MONROE IL-LINCOLN-WARREN-ST. CHARLES- FRANKLIN-ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- INCLUDING THE CITIES OF...LITCHFIELD...VANDALIA...SALEM... CHESTER...EDWARDSVILLE...BELLEVILLE...ST CHARLES...UNION... ST LOUIS...FARMINGTON 327 PM CDT TUE APR 8 2008 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF ILLINOIS AND MISSOURI HAS BEEN CANCELED. ISOLATED SHOWERS AND THUNDERSTORMS ARE POSSIBLE THROUGH THIS EVENING BUT WIDESPREAD HEAVY RAINFALL IS NOT EXPECTED. THEREFORE...THE THREAT OF FLASH FLOODING HAS ENDED. $$ CVKING
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this flash flood watch went out at Apr 7, 11:51 AM CDT, 3 hours 12 minutes earlier.
Area forecast discussion, Apr 7, 11:51 AM CDT, 3 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 1151 AM CDT MON APR 7 2008 .DISCUSSION... 00Z MODEL OUTPUT CONTINUES TO INDICATE TWO WAVES OF UNSETTLED WX FOR THE REGION DURING THE UPCOMING WORK WEEK...THE FIRST BGNG LT TNGT...CONTG ON TUE...THEN EXITING AREA BY TUE EVE...WITH WAVE #2 OCRG IN THE WED NGT-THU-THU NGT TIME FRAME. IN GENL...ONLY MINOR CHGS NEEDED TO GOING FCSTS DUE TO THE GOOD RUN TO RUN CONSISTENCY BEING EXHIBITED BY MODELS. FOR THE FIRST 36 HRS OF THE FCST THE PRIMARY TWEEKS WERE TO DELAY ONSET OF PCPN LTR TNGT IN THE E AREAS OF THE FA...AND TO GO WITH A MORE S TRACK OF THE SFC LO ON TUE. ECMWF AND UKMET HAD BEEN HINTING AT A MORE N TRACK OF THE LOW...BUT CONSENSUS NOW SEEMS TO SUGGEST RUFLY A JLN-SPI CORRIDOR IN THE 18Z TUE-00Z WED TIME FRAME. HV ATTEMPTED TO SHARPEN UP THE MAX TEMP GRADIENT BASED ON THIS TRACK...WITH MAX TEMPS RANGING FROM ARND 50 IN OUR XTRM NW COUNTIES TO ARND 70 IN OUR S COUNTIES WHICH SHUD GET WELL INTO THE WARM SECTOR DURING THE AFTN. BASIC SCENARIO FOR PCPN DVLPMT AND SVR WX TRENDS IN THE 12-36 HR TIME PD RMNS THE SAME...WITH ELEVATED TSRA OVRSPRDG AREA LT TNGT AND TUE MRNG WITH THE PSBLTY OF SM HAIL...WITH ACTIVITY BCMG MORE SFC BASED DURG THE AFTN AND ERY EVE WITH SVR WX THREAT EXPANDING TO INCLUDE WIND AND A FEW TORNADOES. SHEAR IS CERTAINLY FAVORABLE FOR SUPERCELLS...BUT BIG QUESTION MARK WRT EXTENT OF SVR WX IS AMT OF INSTABILITY THAT WL BE REALIZED IN AND NR THE WRM SECTOR. DUE TO THE RECENT WET WX...ANOTHER CONCERN FOR TUE AND TUE EVE IS HVY RAIN THRT. MOST WDSPRD AND HVIEST QPF WL BE IN THE ZN OF VRY INTS LFT ASSOC WITH WAA/ISENTROPIC LIFT OCRG AHD OF THE LOW. IT APRS THAT THIS WL BE OCRG PRIMARILY IN N SECTIONS OF OUR FA...WHICH HAS MISSED OUT ON THE HEAVIEST RAINFALL OVER THE LAST 3 WEEKS AND SHUD BE ABLE TO HNDL THE RAIN A BIT BTR THAN THE SOGGY S. HWVR...STILL A BIT CONCERNED ABT A FEW SPOTS IN THE S...WHERE ISOLD HVY RAINS WL OCR WITH STGR TSRA THAT FORM DURG THE AFTN. TSRA SHUD TAPER OFF FROM W TO E DURG THE LT AFTN AND EVE TUE WITH PASSAGE OF CDFNT. HV ENDED MOST OF THE PCPN BY 06Z...AS EXPECT THAT STG CNVTN WL PUSH THE BULK OF THE TSRA WELL AHD OF THE CDFNT BY THAT TIME. THERE SHUD BE A BRIEF BRK IN THE WET WX ON WED...BFR A REPEAT PERFORMANCE OCRS WITH ROUND TWO WED NGT...THU...AND THU NGT. 00Z RUNS DO BGN TO DIVERGE CONSIDERABLY WITH THE SPECIFICS OF THIS SYS....AND SPCLY WITH LO LVL FTRS. ATTEMPTED TO GO WITH A BLEND OF MODEL OUTPUT IN THE WED NGT/THU MRNG TIME FRAME...WHICH YIELDED A MORE WDSPRD SWATH OF ELEVATED TSRA IN THE WAA PTRN AHD OF THIS SYS. GFS OUTPUT...WHICH FOCUSES WED NGT CNVTN OVR THE S IN RESPONSE TO WK WAVE AHD OF MAIN SYS...LOOKS TO BE CNVTVLY INDUCED AND A BIT ERRONEOUS. WHILE TRACK OF THE MAIN SFC SYSTEM WILL ULTIMATELY DETERMINE WHERE AND WHEN MOST OF THE ACTION OCRS...THE INTENSITY OF UPR LVL TROF...PROGGED WIND FIELDS...AND AVBL MSTR SUGGEST THAT MORE HVY RAIN AND SVRL ROUNDS OF SVR WX WILL BE A VRY REAL POSSIBILITY DURG THIS TIME FRAME. WL ISSUE ANOTHER ESF THIS MRNG TO DISCUSS HVY RAIN THRT WITH BOTH SYSTEMS. TRUETT && .AVIATION... FOR THE 18Z TAFS... VFR CONDITIONS EXPECTED THROUGH AT LEAST 06Z...AS MODEL GUIDANCE HAS FURTHER SLOWED THE ONSET OF WARM ADVECTION PRECIPITATION TO THE OVERNIGHT AND EARLY MORNING PERIOD. THUNDERSTORMS LOOK LIKELY LATE TOMORROW MORNING AND AFTERNOON AS LOW PRESSURE MOVES ACROSS THE AREA. WINDS TO REMAIN EASTERLY. CVKING && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Apr 7, 6:19 AM CDT, 8 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 619 AM CDT MON APR 7 2008 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-081130- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 619 AM CDT MON APR 7 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE REGION TONIGHT. A FEW OF THE STORMS WILL BE CAPABLE OF PRODUCING HAIL OVER PARTS OF MID MISSOURI BY DAYBREAK TUESDAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS ARE LIKELY TUESDAY INTO TUESDAY EVENING. THE LATEST FORECAST MAPS INDICATE THAT SOME OF THESE STORMS MAY BE SEVERE...WITH WIND FIELDS AND A MODERATELY UNSTABLE AIRMASS WHICH WILL SUPPORT STRONG THUNDERSTORM DEVELOPMENT. IN ADDITION...THESE STORMS WILL BE PRODUCING HEAVY RAIN...ESPECIALLY FROM NORTHERN AND CENTRAL MISSOURI INTO WEST CENTRAL ILLINOIS. THE SECOND ROUND OF THUNDERSTORMS WILL BEGIN WEDNESDAY NIGHT...CONTINUE THURSDAY AND THURSDAY NIGHT...AND THEN DIMINISH ON FRIDAY. THIS SECOND WAVE OF STORMS MAY ONCE AGAIN BE SEVERE...AND PRODUCE HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY IN PARTS OF CENTRAL MISSOURI AFTER MIDNIGHT TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 TRUETT
Nearby
Flash Flood Watches in Missouri, 2008Flash Flood Watches in Illinois, 2008Every flash flood watch in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.